Neurological Crises after Discontinuation of Nitisinone (NTBC) Treatment in Tyrosinemia.
Аннотация
OBJECTIVE
Tyrosinemia type 1 is a hereditary disorder with liver, kidney and nervous system involvement. Neurological crises can occur in tyrosinemic patients without treatment or when treatment stops. Here we report three children that developed diaphragmatic paralysis after discontinuation of nitisinone. In patients with tyrosinemia type 1, combined treatment with nitisinone and a low-tyrosine diet have prevented neurological crises. The purpose of this article was to express the importance of taking nitisinone (NTBC) for tyrosinemia diseases and risks of inadvertent discontinuation.
MATERIALS &
METHODS
We describe three children referred to emergency department of Nemazee Hospital, Shiraz, Iran in December 2015 with tyrosinemia type 1 who stopped NTBC treatment, presenting with respiratory. Clinical findings, laboratory results, and imaging study were assessed in three patients on admission and after starting nitisinone.
RESULTS
All patients developed diaphragmatic paralysis and respiratory distress after interruption of nitisinone treatment. Two of the patients were improved after starting nitisinone. One patient expired due to respiratory failure. Full recovery occurred about 2 months after starting nitisinone.
CONCLUSION
Discontinuation of nitisinone can induce diaphragmatic paralysis and respiratory failure. Therefore, we should advise patients to use NTBC for the long term and not interrupt it.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.